Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 119, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 9, 2015, 12:28 PM CDT for Craig County, Delaware County, Ottawa County, Oklahoma. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2015, 12:28 PM CDT (17:28 UTC)
- Expired
- Jul 9, 2015, 3:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craig County, OK, Delaware County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 76 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 12:45 PM CDT | FLASH FLOOD | Jay, OK | 2 FEET OF WATER ACROSS HIGHWAY 59 IN MULTIPLE LOCATIONS. 2 LANES OF THE HIGHWAY WERE CLOSED. |
| Jul 9, 12:45 PM CDT | FLASH FLOOD | Jay, OK | ONE BUSINESS FLOODED AND WATER IN SEVERAL HOMES IN JAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
133
WGUS54 KTSA 091728
FFWTSA
OKC035-041-115-092030-
/O.NEW.KTSA.FF.W.0119.150709T1728Z-150709T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1228 PM CDT THU JUL 9 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN CRAIG COUNTY IN NORTHEASTERN OKLAHOMA...
DELAWARE COUNTY IN NORTHEASTERN OKLAHOMA...
SOUTHERN OTTAWA COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 330 PM CDT
* AT 1226 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. ONE TO TWO INCHES OF RAIN HAS
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JAY...GROVE...FAIRLAND...AFTON...BERNICE...KETCHUM...WYANDOTTE...
CLEORA...CHLOETA...HONEY CREEK STATE PARK...BERNICE STATE PARK...
MAYSVILLE...ZENA...LAKE EUCHA STATE PARK AND TWIN BRIDGES STATE
PARK.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3690 9462 3650 9462 3636 9459 3631 9500
3639 9501 3651 9500 3651 9515 3666 9510
$$
CASWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 10:39 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 9, 10:39 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1039 AM CDT THU JUL 9 2015 ...UPDATE... .DISCUSSION... AT MID MORNING...THE NEARLY STATIONARY FRONTAL BOUNDARY REMAINED LOCATED FROM SOUTHWEST OKLAHOMA...THROUGH NORTHEAST OKLAHOMA AND INTO SOUTHWEST MISSOURI. IN RESPONSE...SHOWERS AND THUNDERSTORMS CONTINUED TO PUSH EAST AND NORTHEAST ACROSS MUCH OF EASTERN OKLAHOMA. WITH THIS RAIN...A FEW LOCATIONS ACROSS NORTHEAST OKLAHOMA HAVE REPORTED RAINFALL AMOUNTS OF 1 INCH AND GREATER OVER THE PAST COUPLE OF HOURS. FOR THE REST OF TODAY...SHOWERS ALONG WITH SCATTERED THUNDERSTORMS WILL REMAIN COMMON ACROSS THE MAJORITY OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS THE FRONT REMAINS OVER THE REGION AND AN UPPER LEVEL IMPULSE MOVES ALONG THE OKLAHOMA KANSAS BORDER. BY THIS EVENING...THE PRECIP POTENTIAL SHOULD START TO LIFT NORTHWARD AS THE FRONT FINALLY LIFTS NORTH OF THE CWA TONIGHT. THE GREATEST PRECIP POTENTIAL THROUGH THIS AFTERNOON SHOULD BE GENERALLY NORTH OF A MCALESTER TO FORT SMITH TO HUNTSVILLE ARKANSAS LINE. ADDITIONAL RAINFALL AMOUNTS IN THE HALF INCH TO NEAR 2 INCHES WILL REMAIN POSSIBLE. THUS...WILL KEEP THE FLASH FLOOD WATCH AS IS FOR NOW...AS THE HEAVIEST RAINS THUS FAR HAVE FALLEN WITHIN THE WATCH AREA. MOSTLY CLOUDY SKIES AND CONTINUED PRECIP MOVING THROUGH THE REGION SHOULD KEEP TEMPS SOMEWHAT IN CHECK WITH HIGHS IN THE 70S NORTH TO NEAR 90 DEGREES FAR SOUTHEAST OKLAHOMA. FAR SOUTHEAST SOUTHEAST OKLAHOMA...LOOKS TO REMAIN MOSTLY DRY WITH MORE PARTLY CLOUDY SKIES ALLOWING FOR MORE OF AN IMPACT TO DAYTIME HEATING. THE MORNING UPDATE WILL BE TO ADJUST HOURLY POP/WX GRIDS BASED ON THE MENTIONED ABOVE AND CURRENT TRENDS...AND TO ADD MINOR TWEAKS TO WINDS/SKY/TEMP GRIDS FOR CURRENT TRENDS. THE REST OF THE FORECAST SEEMS TO BE IN REASONABLE SHAPE. && .PRELIMINARY POINT TEMPS/POPS... TUL 81 71 90 72 / 100 20 0 0 FSM 88 70 91 72 / 30 10 10 0 MLC 87 71 91 72 / 50 0 0 0 BVO 78 69 89 71 / 80 40 10 0 FYV 81 68 89 71 / 70 10 0 0 BYV 82 68 90 71 / 70 30 10 0 MKO 85 70 90 72 / 80 10 0 0 MIO 78 68 89 71 / 100 50 10 0 F10 86 71 89 73 / 90 10 0 0 HHW 90 71 91 72 / 10 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ054>064-067. AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ001-002. && SHORT TERM...20
Hazardous weather outlook, Jul 9, 5:00 AM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT THU JUL 9 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT THU JUL 9 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...ALONG AND NORTH OF INTERSTATE 40 IN NORTHEAST OKLAHOMA. ONSET...ONGOING THROUGHOUT THE DAY. FLASH FLOOD. RISK...ELEVATED. AREA...ALONG AND NORTH OF HIGHWAY 412. ONSET...AFTER 7 AM. HEAVY RAIN. RISK...ELEVATED. AREA...ALONG AND NORTH OF HIGHWAY 412. ONSET...AFTER 7 AM. DISCUSSION... A BAND OF SCATTERED THUNDERSTORMS WILL PERSIST ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS ALONG AND NORTH OF INTERSTATE 40 THROUGH THE DAY TODAY. THE AREA WITH THE POTENTIAL FOR THE HEAVIEST RAINFALL WILL BE ALONG AND NORTH OF HIGHWAY 412 IN NORTHEAST OKLAHOMA. LOCALIZED FLASH FLOODING IS POSSIBLE IF STORMS CAN TRAIN OVER THE SAME AREAS. A LIMITED MARGINALLY SEVERE HAIL/WIND THREAT ALSO EXISTS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY AND SATURDAY...NO HAZARDS. SUNDAY THROUGH TUESDAY...DANGEROUS HEAT POTENTIAL. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... A MID LEVEL RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION BY THE WEEKEND AND WILL PERSIST INTO NEXT WEEK. TEMPERATURES WILL GRADUALLY CLIMB TO LEVELS THAT WILL BRING HEAT INDICES INTO THE POTENTIALLY DANGEROUS RANGE EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 9, 10:59 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1059 AM CDT THU JUL 9 2015 OKZ067-068-070-091645- MUSKOGEE OK-CHEROKEE OK-WAGONER OK- 1059 AM CDT THU JUL 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WAGONER...NORTHWESTERN MUSKOGEE AND NORTHWESTERN CHEROKEE COUNTIES UNTIL 1145 AM CDT... AT 1059 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF TULLAHASSEE...MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BROKEN ARROW...MUSKOGEE...WAGONER...COWETA...HASKELL...OKAY... HULBERT...PORTER...TAFT...TULLAHASSEE...SEQUOYAH STATE PARK... ONETA...REDBIRD...CHOSKA...JAMESVILLE AND LOST CITY. LAT...LON 3606 9491 3565 9551 3566 9569 3607 9572 TIME...MOT...LOC 1559Z 217DEG 30KT 3580 9547
Special weather statement, Jul 9, 12:19 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1219 PM CDT THU JUL 9 2015
ARZ001-OKZ063-091800-
BENTON AR-DELAWARE OK-
1219 PM CDT THU JUL 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND
NORTHEASTERN DELAWARE COUNTIES UNTIL 100 PM CDT...
AT 1219 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES NORTHWEST OF MAYSVILLE...MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JAY...BELLA VISTA...PEA RIDGE...GRAVETTE...HIWASSE...MAYSVILLE...
SULPHUR SPRINGS AND LAKE EUCHA STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3650 9462 3650 9400 3649 9399 3630 9476
3647 9489 3662 9462
TIME...MOT...LOC 1719Z 233DEG 33KT 3645 9464
CASThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:26 AM CDT | Areal Flood Advisory | TSA | Adair, Sequoyah | 3 hr |
| Jul 9, 3:43 AM CDT | Flash Flood Watch | TSA | Cherokee, Craig, Creek, Delaware, McIntosh, Mayes and 10 more | 15 hr |
| Jul 9, 6:37 AM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 4 hr |
| Jul 9, 8:04 AM CDT | River Flood Warning | TSA | Adair | 39 hr |
| Jul 9, 8:40 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 34 hr |
| Jul 9, 10:20 AM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Rogers, Tulsa, Wagoner | 4 hr |
| Jul 9, 10:59 AM CDT | Special Weather Statement | TSA | Wagoner | 46 min |
| Jul 9, 11:13 AM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 4 hr |
| Jul 9, 11:32 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Muskogee and 3 more | 4 hr |
| Jul 9, 11:46 AM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes | 4 hr |
| Jul 9, 12:19 PM CDT | Special Weather Statement | TSA | Delaware | 41 min |
| Jul 9, 12:43 PM CDT | Special Weather Statement | TSA | Wagoner | 47 min |
| Jul 9, 1:26 PM CDT | Special Weather Statement | TSA | Craig, Nowata, Rogers | 49 min |
| Jul 9, 1:42 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 4 hr |
| Jul 9, 2:32 PM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Rogers, Tulsa, Wagoner and 1 more | 3 hr |
| Jul 9, 2:37 PM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Ottawa, Rogers, Washington | 3 hr |
| Jul 9, 2:47 PM CDT | Special Weather Statement | TSA | Creek | 43 min |
| Jul 9, 3:26 PM CDT | Special Weather Statement | TSA | Okmulgee | 49 min |
| Jul 9, 3:28 PM CDT | Areal Flood Warning | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 12 hr |
| Jul 9, 3:48 PM CDT | Special Weather Statement | TSA | Wagoner | 42 min |
| Jul 9, 3:56 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Wagoner | 36 min |
| Jul 9, 4:12 PM CDT | Special Weather Statement | TSA | Tulsa | 48 min |
| Jul 9, 4:15 PM CDT | Special Weather Statement | TSA | Muskogee | 45 min |
| Jul 9, 4:26 PM CDT | Special Weather Statement | TSA | Cherokee, Delaware, Mayes | 49 min |
| Jul 9, 4:40 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 37 min |
| Jul 9, 4:44 PM CDT | Tornado Warning | TSA | Cherokee, Muskogee | 12 min |
| Jul 9, 5:06 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 39 min |
| Jul 9, 5:09 PM CDT | Special Weather Statement | TSA | McIntosh | 51 min |
| Jul 9, 5:15 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 30 min |
| Jul 9, 5:33 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 42 min |
| Jul 9, 6:23 PM CDT | Special Weather Statement | TSA | Adair | 52 min |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.